Immune Response May Cause Blood Clots After AstraZeneca and Johnson & Johnson Vaccines Robert Gorter, MD, PhD

immune-response-may-cause-blood-clots-after-astrazeneca-and-johnson-&-johnson-vaccines-robert-gorter,-md,-phd

02-05-21 08:35:00,

Otherwise Rare Immune Response May Cause Blood Clots After AstraZeneca and Johnson & Johnson Vaccines

Astrazeneka

https://childrenshealthdefense.org/defender/blood-clots-astrazeneca-vaccine/

by

Jacqui Wise

Commentaries by Robert Gorter, MD, PhD.

Two teams of researchers have published detailed observations of patients who developed thrombotic thrombocytopenia after receiving the AstraZeneca vaccine and have speculated about a possible mechanism.

Both groups suggest that the development of serious blood clots alongside falling levels of platelets is an (auto-)immune response that resembles a rare reaction to the drug heparin, called heparin-induced thrombocytopenia. The researchers have labeled the syndrome vaccine-induced immune thrombotic thrombocytopenia (ITTP)

Among more than 20 million people who have been vaccinated with the AstraZeneca vaccine in the UK so far, 79 cases of rare blood clots with low platelets have been reported, as well as 19 deaths. The European Medicines Agency and the UK’s Medicines and Healthcare Regulatory Agency have concluded that unusual blood clots with low blood platelets are a side effect of the AstraZeneca vaccine but a causal relationship has not been formally established.

The EMA’s Pharmacovigilance Risk Assessment Committee is also investigating three cases of unusual blood clots with low blood platelets during the vaccine rollout of the Johnson & Johnson vaccine in the U.S.

The first paper, published in the New England Journal of Medicine, describes 11 patients in Austria and Germany, nine of them women, with a median age of 36 years. They had clotting and low platelets between five to 16 days after vaccination. Nine patients had cerebral venous thrombosis, three had splanchnic vein thrombosis, three had a pulmonary embolism, and four had other thromboses. Six of the patients died.

All 11 patients, as well as another 17 for whom the researchers had blood samples, tested positive for antibodies against platelet factor 4 (PF4). These antibodies are also observed in people who develop heparin-induced thrombocytopenia. None of the patients had received heparin before their symptoms started, however.

“Whether these antibodies are autoantibodies against PF4 induced by the strong inflammatory stimulus of vaccination or antibodies induced by the vaccine that cross-react with PF4 and platelets requires further study,” wrote Andreas Greinacher from the University of Greifswald in Germany and his co-authors.

 » Lees verder

%d bloggers liken dit: